Acta Mathematica Hungarica

, Volume 149, Issue 2, pp 324–337 | Cite as

Regular \({G_\delta}\)-diagonals and some upper bounds for cardinality of topological spaces

  • I. S. Gotchev
  • M. G. Tkachenko
  • V. V. Tkachuk


We prove that, under CH, any space with a regular \({G_{\delta}}\)-diagonal and caliber \({\omega_1}\) is separable; a corollary of this result answers, under CH, a question of Buzyakova. For any Urysohn space X, we establish the inequality \({|X|\leqq wL{(X)}^{s\Delta_2(X)\cdot{\dot(X)}}}\) which represents a generalization of a theorem of Basile, Bella, and Ridderbos. We also show that if X is a Hausdorff space, then \({|X| \leqq {(\pi\chi(X)\cdot d(X))}^{{\rm ot}(X)\cdot\psi_c(X)}}\); this result implies Šapirovskiĭ’s inequality \({|X|\leqq \pi\chi{(X)}^{c(X)\cdot\psi(X)}}\) which only holds for regular spaces. It is also proved that \({|X|\leqq \pi\chi{(X)}^{{\rm ot}(X)\cdot\psi_c(X)\cdot aL_c(X)}}\) for any Hausdorff space X; this gives one more generalization of the famous Arhangel’skii’s inequality \({|X|\le 2^{\chi(X)\cdot L(X)}}\).

Key words and phrases

cardinal function regular diagonal weakly Lindelöf number almost Lindelöf number o-tightness dense o-tightness \({\pi}\)-character \({\pi}\)-weight 

Mathematics Subject Classification

primary 54A25 secondary 54D10 54D20 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Arhangel’skii A.V.: The power of bicompacta with first axiom of countability. Dokl. Akad. Nauk SSSR 187, 967–970 (1969)MathSciNetGoogle Scholar
  2. 2.
    Basile D., Bella A., Ridderbos G.J.: Weak extent, submetrizability and diagonal degrees. Houston J. Math. 40, 255–266 (2014)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Bella A., Cammaroto F.: On the cardinality of Urysohn spaces. Canad. Math. Bull. 31, 153–158 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Buzyakova R.Z.: Observations on spaces with zero set or regular \({G_\delta}\)-diagonals. Comment. Math. Univ. Carolin 46, 469–473 (2005)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Buzyakova R.Z.: Cardinalities of ccc-spaces with regular \({G_\delta}\)-diagonals. Topology Appl. 153, 1696–1698 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Charlesworth A.: On the cardinality of a topological space. Proc. Amer. Math. Soc. 66, 138–142 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    R. Engelking, General Topology Sigma Series in Pure Mathematics, 6, Heldermann Verlag, revised ed. (Berlin, 1989).Google Scholar
  8. 8.
    I. S. Gotchev, Cardinalities of weakly Lindelöf spaces with regular \({G_{\kappa}}\) -diagonals submitted for publication.Google Scholar
  9. 9.
    Ginsburg J., Woods R.G.: A cardinal inequality for topological spaces involving closed discrete sets. Proc. Amer. Math. Soc. 64, 357–360 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    G. Gruenhage, Generalized metric spaces, in: Handbook of Set-Theoretic Topology (K. Kunen and J. E. Vaughan, eds.), North-Holland (Amsterdam, 1984), pp. 423–501.Google Scholar
  11. 11.
    Hajnal A., Juhász I.: A consistency result concerning hereditarily \({\alpha}\)-Lindelöf spaces. Acta Math. Acad. Sci. Hungar. 24, 307–312 (1973)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    R. Hodel, Cardinal functions. I, in: Handbook of Set-Theoretic Topology (K. Kunen and J. E. Vaughan, eds.), North-Holland (Amsterdam, 1984), pp. 1–61.Google Scholar
  13. 13.
    R. E. Hodel, Arhangel'skii's solution to Alexandroff's problem, Topology Appl., 153 (2006), 2199–2217.Google Scholar
  14. 14.
    I. Juhász, Cardinal Functions in Topology—Ten Years Later, Mathematical Centre Tracts No. 123, Mathematisch Centrum (Amsterdam, 1980).Google Scholar
  15. 15.
    Martin H.W.: Contractability of topological spaces onto metric spaces. Pacific J. Math. 61, 209–217 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Okunev O., Tamano K.: Lindelöf powers and products of function spaces. Proc. Amer. Math. Soc. 124, 2905–2916 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Šapirovskiĭ B.: Discrete subspaces of topological spaces. Weight, tightness and Suslin number. Soviet Math. Dokl. 13, 215–219 (1972)Google Scholar
  18. 18.
    B. Šapirovskiĭ, Canonical sets and character. Density and weight in bicompacta, Soviet Math. Dokl. 15 (1974), 1282–1287 (1975).Google Scholar
  19. 19.
    D. B. Shakhmatov, No upper bound for cardinalities of Tychonoff c.c.c. spaces with a \({G_\delta}\)-diagonal exists. An answer to J. Ginsburg and R. G. Woods’ question, Comment. Math. Univ. Carolin. 25 (1984), 731–746.Google Scholar
  20. 20.
    Tkačenko M.G.: The notion of o-tightness and C-embedded subspaces of products. Topology Appl. 15, 93–98 (1983)MathSciNetCrossRefGoogle Scholar
  21. 21.
    V. V. Tkachuk, A C p -theory Problem Book. Topological and Function Spaces Springer (New York, 2011).Google Scholar
  22. 22.
    S. Willard and U. N. B. Dissanayake, The almost Lindelöf degree, Canad. Math. Bull. 27 (1984), 452–455.Google Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2016

Authors and Affiliations

  • I. S. Gotchev
    • 1
  • M. G. Tkachenko
    • 2
  • V. V. Tkachuk
    • 2
  1. 1.Department of Mathematical SciencesCentral Connecticut State UniversityNew BritainUSA
  2. 2.Departamento de MatemáticasUniversidad Autónoma MetropolitanaMexico CityMexico

Personalised recommendations